MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH IRON_2 (IRON_2)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH IRON_2 (IRON_2)
Model Number N/A
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) and noted that quality control (qc) recovered within range.Siemens is investigating the event.
 
Event or Problem Description
The customer obtained a discordant, falsely depressed, microalbumin_2 (alb_2) result on a patient sample when performing repeat testing on an atellica ch 930 analyzer.The customer did not report the repeat result and noted that the initial result was correct and reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the falsely depressed microalbumin_2 (alb_2) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00052 on 23-feb-2022.Correction (july 2022): sections b5 and b6 of the initial mdr incorrectly referenced a "falsely depressed microalbumin 2 (alb 2) result." sections b5 and b6 are updated with the correct reference "falsely elevated microalbumin 2 (alb 2) result." siemens reviewed additional information regarding the falsely elevated microalbumin 2 (alb 2) result and concluded no hardware-related malfunction with the atellica ch 930 analyzer.Siemens healthcare diagnostics further investigated the issue and confirmed the potential for falsely elevated results observed due to reagent carryover from atellica ch 930 iron 2 (iron 2) into atellica ch microalbumin 2 (alb 2).This issue impacts urine patient samples, quality control samples, and calibrators for the alb 2 assay.Starting 2022-06-28 an urgent medical device correction (umdc, letter achc22-06.A.Us) was sent to us customers, and an urgent field safety notice (ufsn, letter achc22-06.A.Ous) was sent to ous customers.The umdc and ufsn explain the potential for carryover for iron 2 into alb 2 on the atellica ch 930 and provides instructions to the customers.
 
Event or Problem Description
The customer obtained a discordant, falsely elevated, microalbumin 2 (alb 2) result on a patient sample during initial testing performed on an atellica ch 930 analyzer.The result was not reported to the physician(s).The customer used the same sample and analyzer to perform repeat testing and obtained a lower result.The result was considered to be correct and reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the falsely elevated microalbumin 2 (alb 2) result.

Brand Name
ATELLICA CH IRON_2 (IRON_2)
Common Device Name
ATELLICA CH IRON_2 (IRON_2)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
RANDOX LABORATORIES LTD.
55 diamond road
registration # 8020890
crumlin, co. antrim NJ BT29 4QY
UK   BT29 4QY
Manufacturer Contact
rolando hualpa
511 benedict avenue
tarrytown, NY 10591
9143485874
MDR Report Key13587312
Report Number2432235-2022-00052
Device Sequence Number4673801
Product Code JIY
UDI-Device Identifier00630414596402
UDI-Public00630414596402
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K991576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11097601
Device Lot NumberALL LOTS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-07/01/2022-004-C
Patient Sequence Number1
Patient SexUnknown